Alert archive / New York / Wind Chill Advisories in 2012

Wind Chill Advisory 1, NWS Buffalo, NY

January 3, 2012Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this wind chill advisory at Jan 3, 2012, 5:38 PM EST for Jefferson County, Lewis County, New York. It took effect at Jan 3, 2012, 7:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2012, 5:38 PM EST (22:38 UTC)
In effect from
Jan 3, 2012, 7:00 PM EST
Expired
Jan 4, 2012, 6:50 AM EST
In force
12 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WWUS41 KBUF 032238
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
538 PM EST TUE JAN 3 2012

NYZ007-008-040645-
/O.NEW.KBUF.WC.Y.0001.120104T0000Z-120104T1300Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
538 PM EST TUE JAN 3 2012

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST WEDNESDAY. 

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES.

* TIMING...THIS EVENING THROUGH EARLY WEDNESDAY MORNING.

* WINDS...WEST 5 TO 15 MPH.

* WIND CHILL VALUES...AS LOW AS 25 BELOW ZERO.

* IMPACTS...DANGER TO EXPOSED FLESH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

RSH
2 follow-up statements
134 
WWUS41 KBUF 040932
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
432 AM EST WED JAN 4 2012

NYZ007-008-041300-
/O.CON.KBUF.WC.Y.0001.000000T0000Z-120104T1300Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
432 AM EST WED JAN 4 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES.

* TIMING...THROUGH EARLY THIS MORNING.

* WINDS...SOUTHWEST 5 TO 10 MPH.

* WIND CHILL VALUES...AS LOW AS 20 BELOW.

* IMPACTS...DANGER TO EXPOSED FLESH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL
BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT
ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED
EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$
820 
WWUS41 KBUF 041150
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
650 AM EST WED JAN 4 2012

NYZ007-008-041300-
/O.CAN.KBUF.WC.Y.0001.000000T0000Z-120104T1300Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
650 AM EST WED JAN 4 2012

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND
CHILL ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 3:50 PM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Jan 3, 3:50 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
350 PM EST TUE JAN 3 2012

.SYNOPSIS...
A BITTERLY COLD NIGHT WITH DEEP COLD AIR REMAINING ACROSS THE
EASTERN GREAT LAKES BEHIND AN ARCTIC FRONT THAT WILL ALLOW FOR ONE
OF THE COLDEST NIGHTS OF THE WINTER SEASON THUS FAR. TEMPERATURES
WILL FALL INTO THE SINGLE DIGITS EVERYWHERE AWAY FROM THE LAKE ERIE
SHORELINE...WITH WIND CHILL READINGS BELOW ZERO...AND WELL BELOW
ZERO ACROSS THE NORTH COUNTRY. LAKE EFFECT SNOWS WILL DIMINISH THIS
EVENING OFF LAKE ERIE WHILE LAKE SNOWS WILL LINGER TOWARDS DAWN
SOUTHEAST OF LAKE ONTARIO.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AT 20Z WE WILL DROP ALL WINTER WEATHER HEADLINES AS LAKE SNOWS ARE
CONTINUING TO WIND DOWN.

FOR TONIGHT DEEP ARCTIC AIR WILL CONTINUE TO POUR ACROSS THE EASTERN
GREAT LAKES WITH LIGHT LAKE EFFECT SNOW. A LOOK UPSTREAM ON THE
VISIBLE SATELLITE THIS AFTERNOON SHOWS WARM AIR ADVECTION CLOUDS NOW
NEARING LAKE MICHIGAN THIS LATE AFTERNOON. BELOW THESE CLOUDS...LAKE
EFFECT SNOW HAS ENDED ON THE WESTERN TWO GREAT LAKES. ON THE SURFACE
MAP HIGH PRESSURE IS CURRENTLY NOSING INTO THE CENTRAL GREAT LAKES
AT 20Z...WHILE A WEAK COLD FRONT IS SEEN ENTERING NORTHERN
MINNESOTA.

TIMING THE WARM AIR ADVECTION CLOUDS ON SATELLITE...LAKE EFFECT
SNOWS SHOULD END OFF LAKE ERIE AROUND MIDNIGHT...AND ABOUT 4 TO 6
HOURS LATER ON LAKE ONTARIO. WITH LAKE INDUCED EQL ALREADY CRASHING
THIS LATE AFTERNOON ON LAKE ERIE...AND ALSO ON LAKE ONTARIO AS THE
UPPER LEVEL RIDGE NEARS THE REGION FROM THE WEST COMBINED WITH DRIER
AIR FILTERING INTO THE EASTERN GREAT LAKES...LAKE EFFECT SNOWS WILL
CONTINUE TO WEAKEN AND DIMINISH THIS EVENING.

SCATTERED LAKE SNOWS ACROSS WESTERN NEW YORK WILL BE MOST PRONOUNCED
ACROSS THE SOUTHERN TIER...ESPECIALLY THE UPSLOPE CHAUTAUQUA RIDGE
WHERE AN ADDITIONAL INCH OR TWO OF NEW SNOW MAY FALL.

OFF LAKE ONTARIO...A NORTHWEST WIND WILL FOCUS LAKE SNOWS SOUTHEAST
OF LAKE ONTARIO...PRIMARILY ACROSS WAYNE/CAYUGA/OSWEGO COUNTIES.
WITH THE WINDS BACKING LATER OVERNIGHT EXPECT THESE SNOWS TO LIFT
NORTHWARD TOWARDS THE SOUTHERN TUG HILL WHILE WEAKENING TO FLURRIES
LATE.

ALSO OF GREAT CONCERN TONIGHT WILL BE THE OVERNIGHT LOWS...AND WIND
CHILLS. TEMPERATURES ARE ALREADY IN THE SINGLE DIGITS/AROUND 10 THIS
LATE AFTERNOON AND WITH TEMPERATURES ALOFT AT 850 HPA STARTING THE
NIGHT AT -20 TO -22C...AND WITH WINDS RELAXING THROUGH THE NIGHT
TEMPERATURES WILL DROP SEVERAL MORE DEGREES INTO THE LOW TO MID
SINGLE DIGITS INLAND...WHILE CLOSER TO 10 DEGREES NEAR THE IMMEDIATE
LAKE ERIE AND SOUTHERN LAKE ONTARIO SHORELINES. TOWARDS THE NORTH
COUNTRY WHERE SOME CLEARING IS EXPECTED TEMPERATURES WILL FALL WELL
BELOW ZERO...LIKELY INTO THE LOW DOUBLE DIGITS ACROSS PORTIONS OF
JEFFERSON AND LEWIS COUNTIES.

WHILE WIND CHILL READINGS WILL DROP BELOW ZERO TOWARDS THE
WEST...ACROSS THE NORTH COUNTRY THEY WILL DROP CLOSE TO ADVISORY
LEVELS LATE OVERNIGHT WHICH IS -20F. WITH THE WINDS BECOMING CALM
FEEL THAT WIND CHILLS WILL NOT DROP QUITE THIS LOW...THOUGH IT WILL
BE CLOSE.

TOMORROW AN UPPER LEVEL SHORT WAVE WITH A COLD FRONT REFLECTED AT
THE SFC WILL NEAR THE REGION THROUGH THE DAY. EXPECT THE BULK OF THE
SNOW ASSOCIATED WITH THIS FEATURE TO HOLD OFF TILL THE AFTERNOON
WITH SNOWS REACHING WESTERN NEW YORK...AS WELL AS THE NORTH COUNTRY
IN THE AFTERNOON. THESE SNOWS AHEAD OF THE WEAK COLD FRONT MAY
LINGER TOWARDS LATE AFTERNOON OR EARLY EVENING WELL INLAND ACROSS
THE FINGER LAKES REGION.

HIGHS WEDNESDAY WILL REBOUND INTO THE MID TO UPPER 20S AS THE FLOW
BECOMES SOUTHWESTERLY...AND AT TIMES GUSTING 20 TO 30 MPH ACROSS THE
NIAGARA FRONTIER. WITH THIS SOUTHWESTERLY FLOW...AND TEMPERATURES AT
850 STILL -10 TO -12 FEEL THAT THERE WILL BE ENOUGH WEAK LAKE
INSTABILITY TO ENHANCE THESE SNOW SHOWERS DOWNSTREAM OF BOTH GREAT
LAKES. HOWEVER WITH LOW LAKE INDUCE EQL LEVELS...AND WEAK CAPE...AND
POOR LOW LEVEL WIND SHEAR DO NOT EXPECT MUCH LAKE ENHANCEMENT...WITH
AROUND AN INCH OR SO OF FRESH SNOW BEFORE TOMORROW EVENING.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AT THE START OF THE PERIOD A WEAK/BROAD MID LEVEL TROUGH WILL
ADVANCE ACROSS QUEBEC WITH A TRAILING WEAK SURFACE TROUGH PUSHING
EAST ACROSS THE LOWER LAKES. FROM A SYNOPTIC STANDPOINT...THIS WEAK
FRONT WILL HAVE VERY LITTLE LIFT OR MOISTURE TO WORK WITH...SO DONT
EXPECT ANYTHING MORE THAN A FEW FLURRIES OUTSIDE LAKE ENHANCEMENT.
THE AIRMASS WILL BE MARGINALLY COLD ENOUGH TO SUPPORT SOME MODEST
LAKE ENHANCEMENT WITH 850MB TEMPS AROUND -10C.

OFF LAKE ERIE...NAM BUFKIT POINT SOUNDINGS YIELD LAKE INDUCED
EQUILIBRIUM LEVELS AROUND 5-6K FEET. SOME ADDED CONVERGENCE FROM THE
WEAK TROUGH PASSAGE COMBINED WITH LIMITED INSTABILITY SHOULD BE
ENOUGH TO FORM A WEAK LAKE ENHANCED BAND NEAR BUFFALO DURING THE
LATE AFTERNOON WEDNESDAY...WHICH WILL SINK SOUTH INTO THE SOUTHERN
TIER WEDNESDAY EVENING AS THE BOUNDARY LAYER FLOW VEERS MORE
WESTERLY. MAY SEE SOME UPSLOPE SNOW SHOWERS LINGER ACROSS THE
CHAUTAUQUA RIDGE OVERNIGHT BEFORE GRADUALLY ENDING ON THURSDAY AS
INSTABILITY ERODES AND INVERSION HEIGHTS LOWER. CLOUD MICROPHYSICS
DO NOT LOOK VERY FAVORABLE...WITH THE DENDRITIC CRYSTAL GROWTH ZONE
DISPLACED ABOVE THE LAKE INDUCED MIXED LAYER...EXCEPT FOR POSSIBLY A
BRIEF WINDOW WITH THE TROUGH PASSAGE. WITH THIS IN MIND...HAVE JUST
GONE WITH LOW LIKELY POPS AND AN INCH OR LESS FROM BUFFALO TO
BATAVIA...WITH 1-2 INCHES FROM THE BOSTON HILLS SOUTH TO THE
CHAUTAUQUA RIDGE WITH SOME ADDED UPSLOPE FLOW.

OFF LAKE ONTARIO...EXPECT A SIMILAR SCENARIO AN HOUR OR TWO LATER.
LAKE INDUCED EQUILIBRIUM LEVELS ARE A LITTLE BETTER AT 6-7K FEET.
THE TROUGH PASSAGE WILL ALSO GIVE SOME BOOST TO LOW LEVEL
CONVERGENCE WITH LAKE ENHANCED BAND EXPECTED TO FORM FROM WATERTOWN
TO FORT DRUM DURING THE LATE AFTERNOON OR EARLY EVENING...SINKING
SOUTH ACROSS THE TUG HILL REGION TO OSWEGO COUNTY OVERNIGHT. CLOUD
MICROPHYSICS ARE ALSO MARGINAL HERE...WITH THE DENDRITIC CRYSTAL
GROWTH ZONE DISPLACED ABOVE THE LAKE INDUCED MIXED LAYER EXCEPT FOR
POSSIBLY A NARROW WINDOW COINCIDENT WITH THE TROUGH PASSAGE. WITH
SOMEWHAT GREATER INSTABILITY AND FAVORABLE UPSLOPE FLOW INTO THE TUG
HILL...EXPECT 1-2 INCH AMOUNTS ACROSS LOWER ELEVATIONS WITH UP TO 4
INCHES ACROSS THE TUG HILL AND WESTERN FOOTHILLS OF THE ADIRONDACKS.

LATE WEDNESDAY NIGHT INTO THURSDAY MORNING THE BOUNDARY LAYER FLOW
VEERS ENOUGH TO PUSH THE BAND ONSHORE ALONG THE ENTIRE SOUTH SHORE
FROM EASTERN NIAGARA COUNTY ACROSS ROCHESTER TO OSWEGO COUNTY. MAY
SEE SOME VERY MINOR DUSTING TO LESS THAN AN INCH ACCUMULATIONS FROM
THIS...BUT WHATEVER MAKES IT THAT FAR SOUTH WILL BE IN A MUCH
WEAKENED STATE.

DURING THE DAY THURSDAY ANY LINGERING LIGHT LAKE EFFECT SNOW SHOWERS
SOUTHEAST OF THE LAKES WILL GRADUALLY END. MAY SEE ANOTHER INCH OR
LESS IN OSWEGO COUNTY IN THE MORNING WITH LITTLE OR NO ACCUMULATION
ELSEWHERE AS A SURFACE RIDGE BUILDS OVERHEAD AND FURTHER LOWERS THE
INVERSION. A WARM FRONT WILL APPROACH WESTERN NY DURING THE
AFTERNOON. WEAK ISENTROPIC UPGLIDE WILL ALLOW MID LEVEL CLOUDS TO
THICKEN UP...AND MAY PRODUCE A FEW FLURRIES BUT AGAIN NO
ACCUMULATION IS EXPECTED.

THE WARM FRONT WILL LIFT NORTHEAST ACROSS THE REGION THURSDAY NIGHT
WITH A FEW FLURRIES ENDING FROM SOUTHWEST TO NORTHEAST. THIS MAY
PRODUCE A LIGHT DUSTING ACROSS THE NORTH COUNTRY OVERNIGHT AS
ISENTROPIC UPGLIDE AND MOISTURE ALONG THE RETREATING WARM FRONT
SLOWLY IMPROVE. ACROSS WESTERN NY...850MB TEMPS SURGE TO +5C OR
BETTER BY 12Z FRIDAY WITH RISING TEMPS OVERNIGHT.

DURING THE DAY FRIDAY THE WARM FRONT WILL GET HUNG UP OVER THE NORTH
COUNTRY AS IT APPROACHES CONFLUENT MID LEVEL FLOW OVER SOUTHERN
QUEBEC AND NORTHERN NEW ENGLAND. THIS MAY PRODUCE A FEW MORE LIGHT
SNOW SHOWERS EAST OF LAKE ONTARIO ON FRIDAY...WHICH WILL MIX WITH OR
CHANGE TO RAIN CLOSE TO LAKE ONTARIO BY AFTERNOON AS WARMER AIR
CONTINUES TO ADVECT IN FROM THE WEST. OTHERWISE FOR THE REST OF
WESTERN AND CENTRAL NY IT SHOULD BE A DRY DAY WITH A FAIR AMOUNT OF
MID LEVEL CLOUD COVER. TEMPERATURES SURGE WELL ABOVE AVERAGE AGAIN
WITH LOW TO MID 40S WEST OF OSWEGO COUNTY.

THE WARMTH REMAINS IN PLACE FRIDAY NIGHT WITH DEEP SOUTHWESTERLY
FLOW IN PLACE ACROSS THE LOWER LAKES. LOW TEMPS WILL STAY UP EVEN
ABOVE WHAT THE AVERAGE HIGH SHOULD BE.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AT THE START OF THE PERIOD A WEAK LOW OVER SOUTHERN QUEBEC WILL MOVE
EAST INTO THE CANADIAN MARITIMES. WHAT LITTLE MOISTURE THERE IS WITH
THIS SYSTEM WILL REMAIN WELL NORTH ACROSS CANADA...SO WHILE THERE
WILL BE QUITE A BIT OF MID LEVEL CLOUD COVER...MOST OF THE DAY
SHOULD BE DRY.

OUR ATTENTION THEN TURNS TO A POTENTIAL SYNOPTIC SYSTEM FOR SUNDAY.
PAST FEW RUNS OF THE GFS AND ECMWF HAVE SHOWN A SOUTHERN STREAM WAVE
MOVING OUT OF THE TENNESSEE VALLEY THROUGH THE MID ATLANTIC SATURDAY
NIGHT AND SUNDAY...WHERE IT DEEPENS JUST OFF THE EAST COAST. AT THE
SAME TIME...A WEAK NORTHERN STREAM TROUGH WILL CROSS THE GREAT
LAKES. THE ECMWF EVENTUALLY PHASES THESE TWO SYSTEMS OF THE NEW
ENGLAND COAST WITH RAPID CYCLOGENESIS THERE...WHILE THE GFS KEEPS
THEM OUT OF PHASE. IN EITHER CASE...FOR NOW IT APPEARS TOO FAR EAST
TO HAVE ANY DIRECT IMPACT ON THE LOWER LAKES REGION. FOR NOW HAVE
JUST GONE WITH LOW CHANCE POPS AS THE NORTHERN STREAM TROUGH CROSSES
THE REGION...WITH MARGINAL TEMPS FOR RAIN/SNOW.

A SOMEWHAT COOLER AND MORE SEASONABLE AIRMASS ARRIVES SUNDAY NIGHT
AND MONDAY WITH TEMPS BACK CLOSER TO AVERAGE BEFORE ANOTHER WARM-UP
BEGINS BY THE NEW DAY 7 TUESDAY.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
AT 18Z VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE NORTH
COUNTRY...AND EXPECTED TO REMAIN THROUGH THE TAF PERIOD.

FOR THE WESTERN 4 TAF SITES LAKE EFFECT SNOW SHOWERS WILL BRING SOME
REDUCED VISIBILITIES GENERALLY MVFR...THOUGH IFR IS EXPECTED ACROSS
THE SOUTHERN TIER. AT ANY SITE A BRIEF REDUCTION TO IFR OR LOWER IS
POSSIBLE THIS AFTERNOON AS A THIN BAND OF SNOW PASSES THE AIRFIELD.
THESE CONDITIONS ARE NOT EXPECTED TO BE WIDESPREAD NOR LAST LONG AND
WILL NOT INCLUDE SUCH SCENARIO IN THE TAF PACKAGE.

FOR ALL SITES WINDS WILL BACK TO SOUTHWESTERLY AND EVEN SOUTHERLY
OVERNIGHT WITH WIND SPEEDS DIMINISHING. EXPECT SOME CLEARING OVER
NIGHT.

CLOUDS WILL AGAIN THICKEN IN THE MID LEVELS FROM WEST TO EAST AS A
QUICK MOVING UPPER LEVEL DISTURBANCE NEARS THE REGION TOMORROW.
MOISTURE IS LIMITED WITH THIS SYSTEM...AND ANY SNOW WILL LIKELY HOLD
OFF TO 18Z OR LATER TOMORROW.

WINDS JUST AHEAD OF THIS SYSTEM WILL INCREASE IN SPEED...WITH LATE
MORNING AND AFTERNOON GUSTS 15 TO 30 KNOTS ACROSS THE NIAGARA
PENINSULA...WHILE SLIGHTLY LESS ACROSS KROC AND KJHW TERMINALS.
GUSTY WINDS WILL BEGIN TOWARDS THE AFTERNOON ACROSS THE EASTERN LAKE
ONTARIO REGION.

OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...AREAS OF MVFR WITH A CHANCE OF SNOW
SHOWERS. AREAS OF IFR IN SNOW SHOWERS LIKELY EAST OF LAKE ONTARIO.
FRIDAY AND SATURDAY...MAINLY VFR.
SATURDAY NIGHT AND SUNDAY...MVFR IN CHANCE SNOW SHOWERS.

&&

.MARINE...
WE WILL EXTEND THE SCA ON BOTH THE LAKES FOR OVERNIGHT
TONIGHT...WEDNESDAY AND INTO THURSDAY AS A PROLONGED PERIOD OF WINDS
AND WAVES ABOVE SMALL CRAFT CONDITIONS ARE EXPECTED. HOWEVER A
BUBBLE OF HIGH PRESSURE WILL CROSS THE REGION TONIGHT...WITH A BRIEF
PERIOD OF LIGHT WINDS AND WAVES FALLING TO BELOW SMALL CRAFT
CONDITIONS...THIS EVENING ON LAKE ERIE...AND LATER OVERNIGHT ON LAKE
ONTARIO. HOWEVER WITH AN APPROACHING UPPER LEVEL DISTURBANCE NEARING
THE REGION TOMORROW...WINDS WILL AGAIN QUICKLY INCREASE IN SPEED ON
LAKE ERIE...AS WELL AS THE NIAGARA RIVER...AND LATER ON LAKE
ONTARIO. THESE CONDITIONS ARE EXPECTED TO PERSIST AS A SERIES OF
WEAK UPPER LEVEL DISTURBANCES CROSS THE REGION IN A WEAK MEAN UPPER
LEVEL TROUGH OVER THE EASTERN GREAT LAKES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TO 4 PM EST WEDNESDAY FOR
         LEZ020.
         SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY FROM 10 AM TO 4 PM EST WEDNESDAY
         FOR LOZ030.
         SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR
         LOZ043>045.
         SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR LOZ042.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...THOMAS
MARINE...THOMAS
Hazardous weather outlook, Jan 3, 4:10 PM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
410 PM EST TUE JAN 3 2012

NYZ001>008-010>014-019>021-085-042115-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
410 PM EST TUE JAN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-042115-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
410 PM EST TUE JAN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jan 3, 11:57 AM EST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1157 AM EST TUE JAN 3 2012

NYZ004-005-031900-
WAYNE-NORTHERN CAYUGA-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN
1157 AM EST TUE JAN 3 2012

NARROW BANDS OF LAKE EFFECT SNOW WILL CONTINUE TO MOVE ACROSS
WAYNE AND NORTHERN CAYUGA COUNTIES THROUGH 2 PM. THESE SNOW BANDS
ALONG WITH GUSTY WINDS AT TIMES WILL GREATLY REDUCE VISIBILITIES
IN MODERATE TO HEAVY SNOW AND BLOWING SNOW. SNOWFALL RATES WITHIN
THESE BANDS COULD BE AS MUCH AS ONE INCH PER HOUR.

MOTORISTS SHOULD BE PREPARED FOR SNOW COVERED ROADS EARLY THIS
AFTERNOON...CREATING SLICK AND HAZARDOUS CONDITIONS. THE
COMBINATION OF GUSTY WINDS AND SNOW WILL CAUSE SUDDEN REDUCED
VISIBILITIES IN SNOW AND BLOWING SNOW.

ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION EARLY
THIS AFTERNOON AND BE PREPARED FOR RAPIDLY CHANGING VISIBILITY.

NYZ019-020-031900-
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
1157 AM EST TUE JAN 3 2012

NARROW BANDS OF LAKE EFFECT SNOW WILL CONTINUE TO MOVE ACROSS
CHAUTAUQUA AND CATTARAUGUS COUNTIES THROUGH 2 PM. THESE SNOW BANDS
ALONG WITH GUSTY WINDS AT TIMES WILL GREATLY REDUCE VISIBILITIES
IN MODERATE TO HEAVY SNOW AND BLOWING SNOW. SNOWFALL RATES WITHIN
THESE BANDS COULD BE AS MUCH AS ONE INCH PER HOUR.

MOTORISTS SHOULD BE PREPARED FOR SNOW COVERED ROADS EARLY THIS
AFTERNOON...CREATING SLICK AND HAZARDOUS CONDITIONS. THE
COMBINATION OF GUSTY WINDS AND SNOW WILL CAUSE SUDDEN REDUCED
VISIBILITIES IN SNOW AND BLOWING SNOW.

ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION EARLY
THIS AFTERNOON AND BE PREPARED FOR RAPIDLY CHANGING VISIBILITY.

NYZ006-031900-
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
1157 AM EST TUE JAN 3 2012

NARROW BANDS OF LAKE EFFECT SNOW WILL CONTINUE TO MOVE ACROSS
OSWEGO COUNTY THROUGH 2 PM. THESE SNOW BANDS ALONG WITH GUSTY WINDS
AT TIMES WILL GREATLY REDUCE VISIBILITIES IN MODERATE TO HEAVY
SNOW AND BLOWING SNOW. SNOWFALL RATES WITHIN THESE BANDS COULD BE
AS MUCH AS ONE INCH PER HOUR.

MOTORISTS SHOULD BE PREPARED FOR SNOW COVERED ROADS EARLY THIS
AFTERNOON...CREATING SLICK AND HAZARDOUS CONDITIONS. THE
COMBINATION OF GUSTY WINDS AND SNOW WILL CAUSE SUDDEN REDUCED
VISIBILITIES IN SNOW AND BLOWING SNOW.

ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION EARLY
THIS AFTERNOON AND BE PREPARED FOR RAPIDLY CHANGING VISIBILITY.

JAM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 2:50 PM ESTSmall Craft AdvisoryBUF30 hr

Nearby

Wind Chill Advisories in New York, 2012Every wind chill advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.